MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, the patient's vision did not improve and experienced glare.The iol was exchanged for another lens following the initial implant procedure.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was bent in the gusset and distal area, the other haptic was broken (possibly cut) in the gusset area (returned).The optic was cut into multiple pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Associated products were not provided.It is unknown if qualified products were used.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12808113
Report Number1119421-2021-02134
Device Sequence Number17514075
Product Code POE
UDI-Device Identifier00380652421195
UDI-Public00380652421195
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model NumberDFT015
Device Lot Number15086397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/13/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale